Alert archive / Alabama / Marine Weather Statements in 2008

Marine Weather Statement 29, NWS Mobile, AL

July 5, 2008

NWS Mobile, AL issued this marine weather statement at Jul 5, 2008, 3:48 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jul 5, 2008, 3:48 PM CDT (20:48 UTC)
Expired
Jul 5, 2008, 6:00 PM CDT
In force
2 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Jul 5, 12:30 PM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jul 5, 12:30 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1230 PM CDT SAT JUL 5 2008

.AVIATION UPDATE...CONVECTIVE DEVELOPMENT HAS BEEN DELAYED THUS FAR
AT TAF SITES DUE TO LEFTOVER CIRRUS FROM EARLY MORNING THUNDERSTORMS
OFFSHORE. HOWEVER...WITHIN THE LAST HOUR THUNDERSTORMS HAVE
DEVELOPED ACROSS INTERIOR SOUTHWEST ALABAMA AND SOUTHEAST
MISSISSIPPI. LATEST SATELLITE IMAGERY SHOWS HIGH CLOUDS DISSIPATING
AND BEING QUICKLY REPLACED WITH CU AND CB CLOUDS. THUS WILL LEAVE IN
THE VICINITY WORDING FOR THE AFTERNOON AND LOCATIONS MAY BRIEFLY
REACH IFR/MVFR CONDITIONS IN AND AROUND THUNDERSTORMS DURING THE
AFTERNOON. CONVECTION WILL QUICKLY DIE OFF THIS EVENING BEFORE
RETURNING NEAR THE COAST IN THE MORNING. /13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 5, 5:45 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
545 AM CDT SAT JUL 5 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-061200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
545 AM CDT SAT JUL 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.  THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL
PRODUCE FREQUENT LIGHTNING...BRIEF...HEAVY RAINS AND GUSTY WINDS.

DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS
A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM SUNDAY INTO
THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS
TIME LOOKS TO BE DURING THE DAY SUNDAY.  A FEW STORMS MAY CONTAIN
STRONG GUSTY WINDS AND HEAVY RAIN...WITH ALL THUNDERSTORMS CAPABLE
OF PRODUCING FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED.

In the hours before

Special weather statement, Jul 5, 2:18 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
218 PM CDT SAT JUL 5 2008

ALZ053-055-052000-
MONROE-CLARKE-
218 PM CDT SAT JUL 5 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER MONROE AND CLARKE
COUNTIES...

AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS NEAR CHOCTAW BLUFF...MOVING SOUTHEAST AT 5 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
GAINESTOWN...MT PLEASANT...ELISKA AND CHRYSLER THROUGH 300 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT
PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.
Special weather statement, Jul 5, 2:53 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SAT JUL 5 2008

ALZ052-053-055-056-059-062-052045-
ESCAMBIA-WASHINGTON-CONECUH-MONROE-CLARKE-UPPER BALDWIN-
253 PM CDT SAT JUL 5 2008

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER ESCAMBIA...
WASHINGTON...CONECUH...MONROE...CLARKE AND BALDWIN COUNTIES...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 5 MILES NORTHWEST OF CARLTON TO
MEGARGEL...MOVING SOUTHEAST AT 17 MPH.

THESE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
ELISKA...CARLTON...MT PLEASANT...GOODWAY...URIAH...CHRYSLER AND
MINEOLA THROUGH 345 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS
STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE
INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A
SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 7:43 PM CDTSevere Thunderstorm WarningMOBChoctaw, Clarke62 min
Jul 5, 7:28 AM CDTMarine Weather StatementMOB3 hr
Jul 5, 7:48 AM CDTSpecial Marine WarningMOB42 min
Jul 5, 2:23 PM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Monroe27 min
Jul 5, 5:20 PM CDTSpecial Marine WarningMOB85 min
Jul 5, 6:25 PM CDTSpecial Marine WarningMOB65 min
Jul 5, 5:50 PM CDTSevere Thunderstorm WarningMOBGreene, Wayne25 min

Nearby

Marine Weather Statements in Alabama, 2008Every marine weather statement in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.